from my perspective I will do every non-invasive examination of my heart before ablation. I have had nuclear stress test, Holter monitor, echocardiogram with no explanation for episodes of palpitations...scheduled ultra high speed CT for Monday - while we all want negative results, understanding why something happens makes the problem not as mysterious. hope this helps
I am concerned about you near fainting though. I would def. not ignore that, but unfortunately I dont know what you should do next because I am not familiar with all the tests offered out there.
Hi. I think you have to listen to your doctors recommedations, especially as regards what might be the underlying cause of SVT, and how they weigh in on treatment options. Recommendations may vary depending on your situation.
There are cases where ablation is a realistic option to consider. I would want to know what the doctor thinks about how SVT would be likely to progress over time. My SVT progressed over time, and I knew that my 6 minute episodes would eventually become longer. There are also cases where ablation is not a good option. Talk to your doc.
I am not sure he has truly explored why this is happening. After I passed out in November, he jumped right to the EP study and the ILR. I was completely on board since I had a few near pass outs and this was a complete one. I was scared. Since then there has been no further exploration as to why it might be happening. I am going to ask for another echo but what other testing do you think should be done to rule out other causes?
Well I am stumped as to what to do next. What is most perplexing is the fact that you report short runs of SVT, but that they are not found during an EP study. At the moment, the only explanation I have is that since you haven't met with the EP yet maybe he knows something still that you dont. I would ask a few questions oriented around why they did not see the SVT during the EP study. Or, maybe they actually saw some SVT, but not enough to do anything about it. I would ask your EP how it is that it can be present on the ILR, but not show up at all during the EP study. Maybe this is more common than we realize.
You could also try asking a second qualified doctor about your results. It may be that another person would have a better explanation for you, or could suggest potential pitfalls in your treatment approach that the original doctor could not.
I am curious as to why you've got an implanted recorder as opposed to a wearable long term recorder? Was this after the December EP study? I know you've been on the forum for a while, but I couldn't find out why by looking thru the archives. Is the SVT secondary to another problem?
Well I saw my EP today and what I was thinking was SVT is actually Afib. I was beyond shocked when he told me that it wasn't SVT like I thought.
Tom. I got the ILR after they couldn't provoke the arrthymia in my December study. He knew there was something happening but couldn't get it going and much to both of our surprise it wasn't ANRVT or any SVT that was causing my problems it is the A Fib.
My mind is still completely unable to realize this is afib.
Ok. Remember though, SVT describes a class of arhythmias that originate in or involve the upper heart. I believe AVRNT and afib are members of the class.
Sorry you have afib, but keep in mind it may be curable.
Wow, that is interesting! What did it feel like to you? I mean did it feel like just a regular smooth fast rate or was it different?
I just wasn't expecting A fib. He thinks I may be having atrial flutter as well. I know they are all kinda related but I wasnt' ready for that, lol!!!!
It is very disorganized run of beats.I get very dizzy, short of breath and sweat like crazy. The longest one I had was 22 seconds but the episodes are getting more frequent and longer . I am starting Multaq tomorrow morning for three weeks. He wants me to go into A fib while on the medicine but wants it at a slower rate so he can get a better reading from my ILR to see if he can pinpoint where it is coming from. He said if they cannot get a reading in the next few weeks on the med, they are going to put me in the hospital and try to trigger it via IV meds. He wants to figure this out and quickly so I can get on with my life. I fully support that.
Yep I understand. Really sorry to hear about the symptoms. This does sound like a reasonable explanation and strategy to me. I dont know a whole lot about it, but to be honest I cant think of anything I would want done different. Maybe if they can identify a med that can trigger it with high confidence, they can get back in there, and induce it long enough to permanently fix it next time. Let's hope on the very next attempt, but if not that you'll pick it up again and try something else until it is fixed.
At this point it sounds like you have some time to study this a little. While you are working on it, be sure to remain positive. Yoiu dont seem like the type, but it is very common to let a bad mood overtake you ---- I went through it myself when I was going through my problem. You'll be in a lot better position to help your self if you stave off depression etc. Do whatever it takes there. We'll all be here to help, encourage and empathize. Best of luck.
Thank you for your kind words. I agree about the bad mood and depression taking over. I have been back and forth over the past two years. Right now I am in a weird place where I am happy it is being found and taken care of but quite upset that noone listened to me before this doctor. I had been told by doc after doc after doc that this was anxiety and I needed to get my mind around that. I went to therapy, took anti depressants and spent so much time convincing myself this problem wasn't real even though the symptoms kept rearing their ugly head.
I do think his plan is a good one. He is a great doc just had a horrible time at returning phone calls. He knows I don't want this to go on forever and is going to do his best to help me return to a normal life. That gives me hope.
Thanks again for your kind words. This forum is just awesome with the information and support it provides.